Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 27, NWS Green Bay, WI

June 1, 2000Door County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 1, 2000, 6:53 PM CDT for Door County, Wisconsin. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 1, 2000, 6:53 PM CDT (23:53 UTC)
Expired
Jun 1, 2000, 7:30 PM CDT
In force
37 min
Issued by
NWS Green Bay, WI
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Door County, WI

What was reported inside it

TimeReportWhereRemark
Jun 1, 6:55 PM CDTThunderstorm Wind 50 ESturgeon Bay, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 3:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 11.9 hours before the alert went out and 380 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2000-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2000-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 012354
SVRGRB
WIC029-020030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
653 PM CDT THU JUN 1 2000

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DOOR COUNTY IN WISCONSIN

* UNTIL 730 PM CDT

* AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS NEAR
  STURGEON BAY. THE STORM WAS MOVING EAST AT 30 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  STURGEON BAY UNTIL 655 PM CDT.  
  INSTITUTE BY 655 PM CDT.
  VALMY BY 700 PM CDT.
  WHITEFISH BAY BY 705 PM CDT.
  WHITEFISH DUNES STATE PARK BY 705 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF
60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.

LAT...LON 4495 8747 4478 8748 4471 8688 4493 8684

EB/AK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:45 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 1, 3:45 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT THU JUN 1 2000

...SHORT TERM CONSIDERATION IS WHEN TO END PRECIPITATION...ON THE LONGER
TERM IT IS JUST TEMPERATURES...

NUMEROUS THUNDERSTORMS WERE OCCURRING IN VICINITY OF 850 STATIONARY
FRONT AND IN ADVANCE OF SURFACE COLD FRONT.  BREAKS IN THE CLOUDS IN THE
MID TO LAKE AFTERNOON WILL ALLOW ADDITIONAL DESTABILIZATION AHEAD OF
LINE OF THUNDERSTORMS ASSOCIATED WITH SURFACE COULD FRONT.  EXPECT
ACTIVITY TO INCREASE IN COVERAGE AS IT MOVES EAST.  CURRENT RATE OF
MOVEMENT WOULD GET MOST OF THE THUNDERSTORMS OUT OF FORECAST AREA BY THE
TIME THAT THE SEVERE THUNDERSTORM AND TORNADO WATCHES EXPIRE.  MODELS
INDICATE UPPER DIVERGENCE ASSOCIATED WITH RIGHT REAR QUADRANT OF JET
STREAM WILL LINGER UNTIL AROUND MIDNIGHT.  AS A RESULT...A FEW SHOWERS
OR AN ISOLATED THUNDERSTORM COULD STILL BE POSSIBLE BEHIND THE MAIN LINE
THROUGH THE LATE EVENING.

CLOUDS LINGER BEHIND THE FRONT THROUGH MOST OF THE NIGHT...BUT EXPECT
ABUNDANT SUNSHINE FOR FRIDAY.  850 TEMPERATURES COOL TO +3 TO +4 RANGE
BY 18Z FRIDAY BUT STRONG EARLY JUNE SUNSHINE SHOULD ALLOW TEMPERATURES
TO RISE SIGNIFICANTLY.  ALSO...TEMPERATURES WILL BE STARTING AROUND 50
IN THE MORNING IN MOST AREAS.  OVERALL...GUIDANCE TEMPERATURES LOOK OK
BUT WILL LEAN TOWARD THE WARM END.

.GRB...NONE.

KENNEDY
WWW.CRH.NOAA.GOV/GRB

In the hours before

Local storm report, Jun 1, 5:46 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
546 PM CDT THU JUN 1 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0537 PM    CLINTONVILLE              WI   1 INCH HAIL
06/01/00   WAUPACA

KENNEDY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:39 PM CDTSevere Thunderstorm WarningGRBPortage, Waupaca51 min
Jun 1, 5:29 PM CDTSevere Thunderstorm WarningGRBShawano, Waupaca61 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.